Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

March 31, 20215 parishes in Louisiana

NWS Lake Charles, LA issued this special weather statement at Mar 31, 2021, 3:42 PM CDT for 5 parishes in Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2021, 3:42 PM CDT (20:42 UTC)
Expired
Mar 31, 2021, 4:30 PM CDT
In force
48 min
Issued by
NWS Lake Charles, LA

Counties Cameron Parish, LA, Iberia Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 128 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1692 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1692 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
455 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted.

281 
WWUS84 KLCH 312042
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
342 PM CDT Wed Mar 31 2021
 
LAZ044-045-052>055-074-312130-
Lower St. Martin LA-Iberia LA-Lafayette LA-Vermilion LA-
Upper St. Martin LA-St. Mary LA-East Cameron LA-
342 PM CDT Wed Mar 31 2021

...SPECIAL WEATHER STATEMENT...

At 341 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Charenton to 8 miles west of
Rockefeller Wildlife Range. Movement was south at 20 mph.

Additional scattered thunderstorms are behind this line.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Lafayette, New Iberia, Morgan City, Abbeville, Catahoula, Franklin,
Cameron, St. Martinville, Patterson, Jeanerette, Berwick, Kaplan,
Gueydan, Rockefeller Wildlife Range, Forked Island, Belle River,
Intracoastal City, Lacassine National Wildlife Refuge, Bayou Vista
and Avery Island.

LAT...LON 2952 9155 2955 9152 2964 9157 2958 9176
      2975 9161 2975 9175 2949 9185 2962 9202
      2961 9205 2952 9198 2977 9332 2984 9332
      2997 9327 3005 9242 3030 9161 3004 9122
      2963 9108
TIME...MOT...LOC 2041Z 340DEG 19KT 2990 9138 2966 9290 

$$

Tingler

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Mar 31, 1:14 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Mar 31, 1:14 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
114 PM CDT Wed Mar 31 2021

.DISCUSSION...
18Z TAFS

&&

.AVIATION...
Radar showing strong TSRA along the strong cold front just north
of BPT, south of DRI, AEX at 1 PM. Ceilings mainly MVFR, with
intermittent VFR due to brief clearing of the low cloud deck. The
quick moving front expected to move through BPT by 19z, LCH/LFT
between 19-20Z and ARA by 20z. Behind the front, north winds
around 17-20 kts with gusts 25-30 kts to prevail this afternoon,
should diminish to around 15 kts and 6-8 kt after 06z. Clearing
skies expected between 06-12z Thursday.

DML

&&

.PREV DISCUSSION... /issued 1023 AM CDT Wed Mar 31 2021/

UPDATE...
Strong cold front moving southward through central Louisiana,
currently just north of the CWA boundary at this hour. Easily seen
through station observation if nothing else, with temps/dew
points around 73/70 at AQV/AEX/ESF, and temps/dew points in the
low 50s/upper 40s along the I-20 corridor. Some pre-frontal
convection is forming ahead of the front, though morning CAMs
still suggest coalescing into at least a broken convective line as
the front continues southward. Marginal Risk for severe weather
still looks to be accurate as well, though the best dynamic
support will likely lie further east in the SE CONUS. Still, 12z
HREF analysis looks to be in line with the 12z LCH sounding, and
shows pre-frontal environment with mean MUCAPE values generally
in the 1250-2000 J/kg range with around 30-50 kts bulk shear. Mid
level lapse rates look fairly marginal, generally in the 6.0 to
6.5 C/km range, and with somewhat minimal low level shear and
fairly straight hodographs, thinking the better severe threat is
still for damaging wind gusts... That said, wouldn't completely
rule out some sparse large hail or even a very widely isolated
spin-up tornado.

In regards to the forecast, the inherited grids seem to be in good
shape, so no changes were necessitated with the morning update.

50

PREV DISCUSSION... /issued 740 AM CDT Wed Mar 31 2021/

UPDATE...
Areas of dense sea fog over the near shore waters into the
coastal lakes and bays have become more widespread and therefore a
marine dense fog advisory has been issued until 16Z or 11 am
local. The fog is expected to lift later this morning as a cold
front nears the coastal waters.

Rua

PREV DISCUSSION... /issued 608 AM CDT Wed Mar 31 2021/

AVIATION...
IFR conditions across the area this morning ahead of the cold
front. The front will move through the area late morning into the
afternoon accompanied by showers and thunderstorms. Lifting CIGS
and breezy conditions are expected in the wake of the front.

PREV DISCUSSION... /issued 410 AM CDT Wed Mar 31 2021/

SYNOPSIS...
Warm and muggy conditions will give way to much cooler conditions
as a rather strong Canadian cold front moves across the region
today.

A few strong storms may a develop ahead of the front with the
potential for strong winds and hail. The Storm Prediction Center
has outlined a majority of the forecast area in a Marginal (Level
1 out of 5) Risk Potential for Severe Weather, mainly this
afternoon.

Blustery north winds behind the cold front will bring about a Wind
Advisory for late this afternoon into evening for locations along
and south of the I-10 corridor. Meanwhile, Gale Warning
conditions are expected over the coastal waters from late this
afternoon through the night.

A warming trend will take place by Sunday, bringing about a mild
Easter.

Rua

DISCUSSION...
A surface cold front this morning is located from central Texas to
southern Arkansas. Ahead of this cold front, the forecast area is
experiencing warm and muggy conditions with temperatures and dew
points in the upper 60s to lower 70s. Typical with these warm air
masses this time of year, low clouds, patchy sea fog, and drizzle
is occurring.

A rather potent upper level system from the western Great Lakes to
the Southern Plains will move east and help push the cold front
into the forecast area by late morning, and into the coastal
waters by late afternoon.

Plenty of Gulf moisture for the front to work with as precipitable
water values are currently around 1.5 inches and are expected to
stay in the 1.5 to 1.6 inch range ahead of the front, and these
values are above the 90th percentile according to SPC climo for
late March. Therefore, frontal lift should get scattered showers
and thunderstorms going that will merge into a line along and
ahead of the front.

Decent low level instability is expected to be in place as the
showers and thunderstorms arrive, along with favorable lapse rates
and adequate shear values that will become parallel to the surface
winds. Therefore, there is the potential for a few storms to
become rather strong. Straight line damaging winds and hail would
be the main concern if the storms can intensify. SPC has placed a
majority of the forecast area in the Marginal Potential Risk
category for severe weather or a level one out of five. Any heavy
rainfall is expected to be limited due to the progressive movement
of the line of storms.

Good pressure gradient and rather robust cold air advection behind
the front will create rather blustery north gradient winds.
Sustained wind speeds are likely to be 20 to 25 mph with some
gusts around 40 mph. Therefore, a Wind Advisory will be in effect
from late this afternoon and evening.

Deep northwest flow will allow a Canadian air mass to move into
and settle over the forecast area and no April Fools joke, bring
about unseasonably chilly conditions for Thursday into Friday. The
coolest temperatures look to be on Friday morning with readings in
the mid to upper 30s, and the potential for some frost, especially
over central Louisiana into parts of northern Acadiana.

The large surface high pressure system will move off to the east
over the weekend allowing temperatures to moderate by Easter. At
this time left out any rain chances for Saturday night into
Easter, however there could be an increase in cloud cover as a
short wave moves out of Texas and across the forecast area.

Next week looks rather warm and muggy again as a surface high will
be centered off of Florida and ridge into the forecast area
providing southerly flow off the Gulf. Meanwhile, upper level
ridging looks to build in that should keep any mention of showers
out of the forecast.

Rua

MARINE...
South winds are moving warm moist air over relatively cooler near
shore waters producing patchy sea fog for the early morning. The
fog will dissipate by late morning as a cold front nears helping
to lift out the fog.

This cold front will move across the coastal waters during the mid
to late afternoon hours. This unseasonably strong Canadian cold
front with decent cold air advection will lead to rather blustery
north winds. Sustained winds will near gale force, with frequent
gusts well above gale force. Therefore, the Gale Watch has been
upgraded to a Gale Warning for all of the coastal waters from late
this afternoon into early Thursday morning, with Small Craft
Advisory for the coastal lakes and bays.

Offshore winds will gradually decrease on Thursday, however likely
remain elevated, so a Small Craft Advisory will likely be needed
to replace the Gale Warning for a majority of Thursday.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  38  63  36  62 /   0   0   0   0
LCH  43  65  39  65 /  10   0   0   0
LFT  43  61  38  62 /  10   0   0   0
BPT  44  66  41  65 /  10   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 10 PM CDT this evening for LAZ033-041>045-
     052>055-073-074.

TX...Wind Advisory until 10 PM CDT this evening for TXZ215-216.

GM...Gale Warning until 10 AM CDT Thursday for GMZ450-452-455-470-472-
     475.

     Small Craft Advisory until 10 AM CDT Thursday for GMZ430-432-435.

&&

AVIATION...08
Hazardous weather outlook, Mar 31, 4:16 AM CDT, 11 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
416 AM CDT Wed Mar 31 2021

LAZ027>032-TXZ180-201-259>262-011115-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
416 AM CDT Wed Mar 31 2021

This Hazardous Weather Outlook is for central Louisiana, southwest
Louisiana, west central Louisiana and southeast Texas.

.DAY ONE...Today and tonight.

There is a Marginal Risk Potential (level 1 out of 5) for severe
weather from late morning into the afternoon. The main severe weather
risk is for damaging straight line winds and hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Rather chilly conditions will occur on Thursday into Friday morning.
There is the potential for some frost on Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ033-041>045-052>055-073-074-TXZ215-216-011115-
St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette-
Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin-
West Cameron-East Cameron-Jefferson-Orange-
416 AM CDT Wed Mar 31 2021

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM CDT
THIS EVENING...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana and southeast Texas.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Also, there is a Marginal Risk Potential (level 1 out of 5) for
severe weather from late morning into the afternoon. The main severe
weather risk is for damaging straight line winds and hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Rather chilly conditions will occur on Thursday into Friday morning.
There is the potential for some frost on Friday morning mainly north
of the I-10 corridor.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ450-452-455-470-472-475-011115-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
416 AM CDT Wed Mar 31 2021

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM CDT
THURSDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-011115-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
416 AM CDT Wed Mar 31 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM
CDT THURSDAY...

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 31, 11:36 AM CDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1136 AM CDT Wed Mar 31 2021

LAZ027>032-TXZ180-259-260-311800-
Avoyelles LA-Evangeline LA-Allen LA-Beauregard LA-Vernon LA-
Rapides LA-Northern Newton TX-Northern Jasper TX-Tyler TX-
1136 AM CDT Wed Mar 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...NORTHERN EVANGELINE...
NORTHERN BEAUREGARD...AVOYELLES...SOUTHERN VERNON AND NORTHEASTERN
ALLEN PARISHES...SOUTHEASTERN TYLER...CENTRAL NEWTON AND EAST CENTRAL
JASPER COUNTIES UNTIL 100 PM CDT...

At 1136 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Slocum to Glenmora to near Magnolia
Springs. Movement was southeast at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Alexandria, Pineville, De Ridder, Oakdale, Marksville, Bunkie,
Newton, Kirbyville, Rosepine, Glenmora, Merryville, Boyce,
Moreauville, Cheneyville, Elizabeth, Turkey Creek, Singer, Town
Bluff, Sugartown and Hineston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3147 9216 3133 9208 3132 9200 3128 9202
      3127 9199 3122 9199 3123 9192 3127 9195
      3130 9191 3119 9168 3114 9172 3104 9173
      3085 9231 3052 9404 3073 9447 3117 9300
      3140 9267 3141 9268 3142 9268 3139 9265
TIME...MOT...LOC 1636Z 301DEG 11KT 3127 9171 3099 9258 3072 9406

Landreneau
Special weather statement, Mar 31, 1:03 PM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
103 PM CDT Wed Mar 31 2021

LAZ028>033-041-042-TXZ201-215-216-260>262-311930-
St. Landry LA-Avoyelles LA-Evangeline LA-Allen LA-Rapides LA-
Calcasieu LA-Jefferson Davis LA-Beauregard LA-Jefferson TX-Hardin TX-
Southern Newton TX-Orange TX-Northern Newton TX-Southern Jasper TX-
103 PM CDT Wed Mar 31 2021

...SPECIAL WEATHER STATEMENT...

At 102 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Simmesport to near Elizabeth to near Old
Salem to near Sour Lake. Movement was east at 20 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Beaumont, Lake Charles, Sulphur, Orange, Nederland, Port Neches,
Lumberton, Vidor, Bridge City, Oakdale, Ville Platte, Silsbee,
Westlake, Bunkie, West Orange, Mamou, Vinton, Kinder, Simmesport and
Basile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3088 9295 3108 9171 3098 9180 3086 9182
      3063 9175 3048 9263 2982 9435 2989 9436
      2989 9444 3011 9445 3011 9460 3019 9463
TIME...MOT...LOC 1802Z 286DEG 18KT 3093 9181 3082 9286 3050 9378 3015
9446

Landreneau
Special weather statement, Mar 31, 1:57 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
157 PM CDT Wed Mar 31 2021

LAZ031-042-311930-
Jefferson Davis LA-Allen LA-
157 PM CDT Wed Mar 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON DAVIS AND
SOUTH CENTRAL ALLEN PARISHES UNTIL 230 PM CDT...

At 157 PM CDT, Doppler radar was tracking a strong thunderstorm near
Buller, or near Fenton, moving east at 35 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Jennings, Welsh, Kinder, Fenton, Pine Island, Buller, Hathaway and
Roanoke.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3036 9303 3038 9304 3049 9301 3044 9260
      3042 9260 3041 9261 3039 9260 3038 9263
      3035 9263 3034 9262 3032 9263 3031 9262
      3026 9263 3023 9262 3017 9264
TIME...MOT...LOC 1857Z 286DEG 29KT 3040 9297

Tingler
Special weather statement, Mar 31, 2:22 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
222 PM CDT Wed Mar 31 2021

LAZ033-041>045-052-073-074-TXZ215-216-312000-
Calcasieu LA-West Cameron LA-Acadia LA-Jefferson Davis LA-
Lafayette LA-Vermilion LA-St. Landry LA-Upper St. Martin LA-
East Cameron LA-Orange TX-Jefferson TX-
222 PM CDT Wed Mar 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR CAMERON...LAFAYETTE...JEFFERSON
DAVIS...ACADIA...SOUTHERN CALCASIEU...NORTHERN VERMILION...
NORTHWESTERN ST. MARTIN AND CENTRAL ST. LANDRY PARISHES...JEFFERSON
AND SOUTHERN ORANGE COUNTIES UNTIL 300 PM CDT...

At 221 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hamshire to 6 miles southeast of Port
Barre. Movement was south at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Lafayette, Beaumont, Lake Charles, Port Arthur, Sulphur, Orange,
Nederland, Opelousas, Groves, Crowley, Port Neches, Catahoula,
Eunice, Jennings, Scott, Breaux Bridge, Rayne, Bridge City, Carencro
and Cameron.

LAT...LON 2989 9436 2989 9444 2996 9444 3070 9174
      3050 9175 3044 9164 3026 9159 3023 9147
      3017 9147 2978 9323 2969 9384 2980 9391
      2985 9379 3000 9379 2999 9383 2999 9386
      2998 9385 2984 9395 2968 9394 2956 9435
TIME...MOT...LOC 1921Z 347DEG 13KT 2990 9438 3050 9187

Tingler
Special weather statement, Mar 31, 2:56 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
256 PM CDT Wed Mar 31 2021

LAZ042>045-052>055-073-074-TXZ215-312045-
West Cameron LA-Lower St. Martin LA-Acadia LA-Iberia LA-
Jefferson Davis LA-Lafayette LA-Vermilion LA-Upper St. Martin LA-
St. Mary LA-East Cameron LA-Jefferson TX-
256 PM CDT Wed Mar 31 2021

...SPECIAL WEATHER STATEMENT...

At 256 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near High Island to 8 miles southeast of
Catahoula. Movement was south at 25 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Lafayette, Port Arthur, New Iberia, Crowley, Abbeville, Catahoula,
Scott, Breaux Bridge, Rayne, Franklin, Carencro, Cameron, St.
Martinville, Jeanerette, Kaplan, Lake Arthur, Gueydan, Mermentau,
Rockefeller Wildlife Range and Hayes.

LAT...LON 2970 9186 2982 9182 2984 9196 2975 9221
      2962 9212 2956 9243 2980 9335 2978 9389
      2969 9385 2956 9435 2974 9435 2980 9386
      3001 9334 2986 9344 2981 9336 2986 9324
      3003 9327 3045 9165 3011 9147 2980 9109
TIME...MOT...LOC 1956Z 338DEG 23KT 2962 9435 3013 9161

Tingler
Special weather statement, Mar 31, 3:42 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
342 PM CDT Wed Mar 31 2021

LAZ044-045-052>055-074-312130-
Lower St. Martin LA-Iberia LA-Lafayette LA-Vermilion LA-
Upper St. Martin LA-St. Mary LA-East Cameron LA-
342 PM CDT Wed Mar 31 2021

...SPECIAL WEATHER STATEMENT...

At 341 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Charenton to 8 miles west of
Rockefeller Wildlife Range. Movement was south at 20 mph.

Additional scattered thunderstorms are behind this line.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Lafayette, New Iberia, Morgan City, Abbeville, Catahoula, Franklin,
Cameron, St. Martinville, Patterson, Jeanerette, Berwick, Kaplan,
Gueydan, Rockefeller Wildlife Range, Forked Island, Belle River,
Intracoastal City, Lacassine National Wildlife Refuge, Bayou Vista
and Avery Island.

LAT...LON 2952 9155 2955 9152 2964 9157 2958 9176
      2975 9161 2975 9175 2949 9185 2962 9202
      2961 9205 2952 9198 2977 9332 2984 9332
      2997 9327 3005 9242 3030 9161 3004 9122
      2963 9108
TIME...MOT...LOC 2041Z 340DEG 19KT 2990 9138 2966 9290

Tingler

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:03 AM CDTWind AdvisoryLCHCameron, Lafayette, Saint Landry, Saint Martin19 hr
Mar 31, 3:37 AM CDTGale WarningLCH33 hr
Mar 31, 7:22 AM CDTMarine Dense Fog AdvisoryLCH4 hr
Mar 31, 11:36 AM CDTSpecial Weather StatementLCHAvoyelles, Rapides, Vernon84 min
Mar 31, 1:03 PM CDTSpecial Weather StatementLCHAllen, Beauregard, Calcasieu, Evangeline87 min
Mar 31, 1:57 PM CDTSpecial Weather StatementLCHJefferson Davis33 min
Mar 31, 2:22 PM CDTSpecial Weather StatementLCHAcadia, Calcasieu, Cameron, Jefferson Davis, Lafayette, Saint Landry38 min
Mar 31, 2:56 PM CDTSpecial Weather StatementLCHCameron, Lafayette, Saint Martin, Vermilion49 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.